MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G21360
Medical Device Problem Code Device Tipped Over (2589)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
Description of event according to initial reporter: on (b)(6) 2021.The patient developed deep venous thrombosis (dvt) of lower limbs after procedure in the hospital, and a cook's vena cava filter was implanted.After more than one month of implantation, the patient went back to hospital where the plan was to remove the filter.They found that the filter was skewed, and there were many fibrous hyperplasia tissues attached to the filter.The hospital thought that the operation risk is high, if the removal process caused by vena cava rupture will lead to serious consequences.The hospital decided that closely observe the patient and give reexamination of blood routine, to know whether there is bleeding, shock and other symptoms.Patient outcome: the filter was tilted and adhered to the surrounding tissue and was difficult to remove.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Similar to device marketed under pma/510(k): k172557.Investigation is still in progress.
 
Additional Manufacturer Narrative
Manufacturers ref # (b)(4).Summery of investigational findings: filter tilt and attached fibrous hyperplasia tissues noted approx.One month after placement caused difficulties with removal.However, the filter was successfully removed without immediate complications.No product was returned for analysis, but the venogram submitted at time of ivc filter deployment demonstrates the filter in the infrarenal ivc without evidence of significant tilt.Despite the tilt not being defined as significant, i.E.< 15 degrees, it was sufficient enough to place the hook of the ivc filter adjacent to the left lateral wall of the ivc.The angulation of the ivc filter mirrors the angulation of the deployment sheath positioned in the right common iliac vein indicating the ivc filter did not self-center upon deployment.Because the hook of the ivc filter was immediately adjacent to the wall of the ivc, this resulted in difficulty with retrieving the ivc filter due to neointimal hyperplasia that developed over the subsequent month.Eventually, the ivc filter was successfully retrieved endovascularly without immediate complication.The cause of the insignificant tilt is likely related to the patient's anatomy and angled junction of the iliac vein and the ivc.However, there was no discussion why a femoral approach was chosen over a jugular approach.There are adequate controls in place to ensure that the device was manufactured to specifications.It was assessed that because any discovered non-conformances were properly dispositioned before final release, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 03nov2021: the distributor learned that the filter was implanted on (b)(6) 2021 and angiography found that the filter was tilted after implantation.On (b)(6) 2021 the filter was removed.After the filter was removed, the patient's condition was stable and no obvious abnormality was observed.He was discharged on (b)(6) 2021.

Brand Name
GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
56868686
MDR Report Key12718094
Report Number3002808486-2021-01934
Device Sequence Number4444687
Product Code DTK
UDI-Device Identifier10827002213606
UDI-Public(01)10827002213606(17)221116(10)E4041737
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2022
Device Model NumberG21360
Device Catalogue NumberIGTCFS-65-UNI
Device Lot NumberE4041737
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date11/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale